Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 12, 2004, 1:12 PM EDT for Wayne County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2004, 1:12 PM EDT (17:12 UTC)
- Expired
- May 12, 2004, 3:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Wayne County, PA
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 121713 FFWBGM PAC127-121915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 112 PM EDT WED MAY 12 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 315 PM EDT * AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN EXTREME SOUTHERN WAYNE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE AREAS NEAR POCONO PEAK LAKE, AND POCONO SPRINGS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4121 7523 4148 7529 4136 7554 4113 7547 $$
2 follow-up statements
000 WGUS71 KBGM 121811 FFSBGM PAC103-127-121900- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT WED MAY 12 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 315 PM EDT FOR SOUTHERN WAYNE COUNTY... ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 PM EDT FOR SOUTHERN PIKE COUNTY... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW THUNDERSTORMS WITH VERY HEAVY RAIN OVER PIKE AND SOUTHERN WAYNE COUNTIES. THE THUNDERSTORMS WERE MOST NUMEROUS NEAR HONESDALE AND HEADLEY IN WAYNE COUNTY. IN PIKE COUNTY, THUNDERSTORMS WERE MOST NUMEROUS ALONG A LINE FROM NEWFOUNDLAND TO WESTCOLANG PARK, AND OVER THE SOUTHERN SECTIONS OF THE COUNTY. DOPPLER RADAR INDICATES THAT RAINFALL AMOUNTS UP TO 4 INCHES HAVE FALLEN ACROSS SOUTHERN WAYNE COUNTY INTO CENTRAL PIKE COUNTY NEAR PECKS POND. FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. $$
000 WGUS71 KBGM 121900 FFSBGM PAC127-121930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 256 PM EDT WED MAY 12 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 315 PM EDT FOR SOUTHERN WAYNE COUNTY HAS BEEN CANCELLED... THUNDERSTORMS WITH HEAVY RAIN HAVE ENDED OVER THE WARNED AREA. DOPPLER RADAR INDICATES THAT NEARLY 3 INCHES OF RAIN HAS FALLEN ACROSS EXTREME SOUTHERN WAYNE COUNTY. HOWEVER, THERE HAVE BEEN NO REPORTS OF FLOODING IN SOUTHERN WAYNE COUNTY. EVEN THOUGH STREAMS AND CREEKS ARE RECEDING...SOME ROADWAYS STILL MAY BE COVERED WITH WATER, AND MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES, OR VISIT OUR WEBSITE AT WEATHER.GOV. $$ RHB/RAM/JFC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 12, 10:43 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 12, 10:43 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1043 AM EDT WED MAY 12 2004 .UPDATE... WARM FRONT SLOWLY MOVING THRU THE AREA THIS MORNING AND SOME WEAK ELEVATED CONVECTION ACROSS THE FINGER LAKES ALREADY. ADJUSTED GRIDS TO MENTION POSSIBILITY OF SCT TSRA/SHRA ALL DAY VERSUS PREV AFTERNOON FCST IN THAT AREA. REST OF ANY DEVELOPMENT ACROSS THE AREA IS EXPECTED THIS AFTERNOON INTO EARLY EVENING...AND ISOLD TO SCT IN NATURE AS THERE REALLY IS NO APPRECIABLE FORCING ALOFT TO COINCIDE WITH WARM FRONTAL CONVG. WITH WEAK WIND FIELD AND HIGH PW AIRMASS...ANY STORMS WILL BE PROLIFIC RAIN PRODUCERS AND ISOLD MINOR FLOODING IS PSBL. BASED ON AIRPORT AND MESONET HIGHS YESTERDAY IN THE UPPER 70S-LOW 80S...AND PROGGED 925 MB TEMPS A BIT HIGHER TODAY...I HAVE NUDGED AFTN MAXES UP TO THE LOW 80S FOR MOST AREAS. .EXTENDED (THU NGT-TUE)... FRIDAY AND PART OF SATURDAY CONTINUE TO BE DOMINATED BY WARM SWLY FLOW AROUND NRN PERIPHERY OF BERMUDA HIGH. GFS AND ENSEMBLES STILL LOOKS TO HOLD TOO MUCH MOISTURE AND RESULTING INSTABILITY/QPF WITHIN THIS RIDGE AXIS. ALTHOUGH WK UL IMPULSES CAN ROTATE AROUND THE RIDGE TO TRIGGER SOME CONVECTION...THIS IS USUALLY A DRY PATTERN FOR CNY/NEPA AND ANY ISOLD-SCT TSRA/SHRA FALLS WITHIN CLIMO NORMS. WILL INCLUDE CHC TSRA FOR FAR NRN/WRN FCST AREA WHICH WOULD BE CLOSEST TO SFC CONVG AHEAD OF BNDRY FRI-FRI NITE...OTHERWISE PLAN ON KEEPING MOST OF AREA DRY WITH SFC FRONT REMAINING WELL TO OUR NORTHWEST. BNDRY THEN DRIFTS SOUTH ACROSS THE AREA SATURDAY AS UPR HEIGHTS SLACKEN AND THIS TIME PD WILL CARRY ABV NORMAL POPS. AFTER FROPA SAT NITE-ERLY SUNDAY... SEASONABLY COOLER HIGH PRESSURE BUILDS IN...BUT THEN MOVES AWAY ALLOWING WARM FRONTAL BNDRY TO RETURN MON NITE-TUES WITH ANOTHER CHC SHRA/TSRA. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL MOST OF THE TIME THROUGH WED EVENING... BUT BRIEF IFR/MVFR CONDITIONS ARE POSSIBLE IN TSTORM ACTIVITY. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. BREWSTER
Hazardous weather outlook, May 12, 3:15 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 315 AM EDT WED MAY 12 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-120915- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 315 AM EDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. VAN AUSDALL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:52 PM EDT | Flash Flood Warning | BGM | Pike | 113 min |
| May 12, 1:37 PM EDT | Flash Flood Warning | BGM | Wyoming | 113 min |
| May 12, 6:22 PM EDT | Flash Flood Warning | BGM | Pike | 113 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.